MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS, OPTICAL, F/PEDIATRIC BRONCHO-; PED OPTICAL PEANUT FORCEPS

KARL STORZ SE & CO. KG FORCEPS, OPTICAL, F/PEDIATRIC BRONCHO-; PED OPTICAL PEANUT FORCEPS
Model Number 10378KF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet been returned for evaluation, and we have so far been unable to obtain further details of this event.
 
Event or Problem Description
Allegedly, item broke during a procedure; no patient injury reported.
 
Event or Problem Description
One of the forceps jaws broke off during a rigid esophagoscopy with coin removal from proximal esophagus procedure.The broken jaw was noted to be laying in posterior oropharynx and was retrieved.New forceps were then used to retrieve coin.The doctor confirmed there was no harm to patient.
 
Additional Manufacturer Narrative
Per the evaluation findings: the shaft is severely bent and the jaws are broken.Breakage was most likely due to normal wear and tear.Device was in use for over 16 years.

Brand Name
FORCEPS, OPTICAL, F/PEDIATRIC BRONCHO-
Common Device Name
PED OPTICAL PEANUT FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11174991
Report Number9610617-2021-00011
Device Sequence Number2231681
Product Code EOQ
UDI-Device Identifier04048551047620
UDI-Public4048551047620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K943700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10378KF
Device Catalogue Number10378KF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR